Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 302, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2017, 5:08 PM CDT for 5 counties in Mississippi. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2017, 5:08 PM CDT (22:08 UTC)
- Expired
- Jun 16, 2017, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Attala County, MS, Choctaw County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:08 PM CDT | TSTM WND DMG | 3 Wsw Weir, MS | TREE DOWN ALONG HIGHWAY 12. |
| Jun 16, 5:25 PM CDT | TSTM WND DMG | 2 Nw Louisville, MS | TREE FELL ON A HOUSE ON NORTHWOOD DR. |
| Jun 16, 5:30 PM CDT | TSTM WND DMG | Louisville, MS | NUMEROUS TREES WERE DOWN AROUND LOUISVILEE. |
| Jun 16, 5:58 PM CDT | TSTM WND DMG | 3 Ne Ackerman, MS | A COUPLE BLOCKING HIGHWAY 12 NEAR ACKERMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 12:42 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1545 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253
WUUS54 KJAN 162208
SVRJAN
MSC007-019-103-105-159-162300-
/O.NEW.KJAN.SV.W.0302.170616T2208Z-170616T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
508 PM CDT FRI JUN 16 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Choctaw County in central Mississippi...
Northwestern Noxubee County in east central Mississippi...
Southern Oktibbeha County in northeastern Mississippi...
Northeastern Attala County in central Mississippi...
Winston County in east central Mississippi...
* Until 600 PM CDT
* At 507 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Craig Springs to 6 miles northeast
of Zama, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Craig Springs around 515 PM CDT.
Betheden around 520 PM CDT.
Oktoc around 530 PM CDT.
Other locations impacted by these severe thunderstorms include
Noxapater, Mccool, Sturgis and Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3297 8879 3298 8951 3328 8933 3339 8909
3339 8867 3329 8867
TIME...MOT...LOC 2207Z 287DEG 36KT 3335 8903 3305 8931
HAIL...1.00IN
WIND...60MPH
$$
DC3 follow-up statements
175
WWUS54 KJAN 162231
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
531 PM CDT FRI JUN 16 2017
MSC007-019-162240-
/O.CAN.KJAN.SV.W.0302.000000T0000Z-170616T2300Z/
Choctaw MS-Attala MS-
531 PM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW AND
NORTHEASTERN ATTALA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
central, northeastern and east central Mississippi.
LAT...LON 3297 8879 3298 8932 3311 8932 3311 8922
3320 8921 3320 8911 3328 8911 3329 8906
3339 8906 3339 8867 3329 8867
TIME...MOT...LOC 2230Z 287DEG 36KT 3328 8876 3298 8904
$$
MSC103-105-159-162300-
/O.CON.KJAN.SV.W.0302.000000T0000Z-170616T2300Z/
Noxubee MS-Oktibbeha MS-Winston MS-
531 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN NOXUBEE...SOUTHERN OKTIBBEHA AND WINSTON COUNTIES...
At 530 PM CDT, severe thunderstorms were located along a line
extending from near Oktoc to near Stallo, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Oktoc around 535 PM CDT.
Other locations impacted by these severe thunderstorms include
Noxapater and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3297 8879 3298 8932 3311 8932 3311 8922
3320 8921 3320 8911 3328 8911 3329 8906
3339 8906 3339 8867 3329 8867
TIME...MOT...LOC 2230Z 287DEG 36KT 3328 8876 3298 8904
HAIL...1.00IN
WIND...60MPH
$$
DC091 WWUS54 KJAN 162248 SVSJAN Severe Weather Statement National Weather Service Jackson MS 548 PM CDT FRI JUN 16 2017 MSC105-162257- /O.CAN.KJAN.SV.W.0302.000000T0000Z-170616T2300Z/ Oktibbeha MS- 548 PM CDT FRI JUN 16 2017 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKTIBBEHA COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A severe thunderstorm watch remains in effect until 900 PM CDT for northeastern and east central Mississippi. LAT...LON 3297 8879 3297 8898 3329 8896 3329 8867 TIME...MOT...LOC 2247Z 287DEG 36KT 3323 8858 3293 8886 $$ MSC103-159-162300- /O.CON.KJAN.SV.W.0302.000000T0000Z-170616T2300Z/ Noxubee MS-Winston MS- 548 PM CDT FRI JUN 16 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHWESTERN NOXUBEE AND EASTERN WINSTON COUNTIES... At 547 PM CDT, severe thunderstorms were located along a line extending from Brooksville to near Preston, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. these severe thunderstorms will remain over mainly rural areas of northwestern Noxubee and eastern Winston Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with these storms. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3297 8879 3297 8898 3329 8896 3329 8867 TIME...MOT...LOC 2247Z 287DEG 36KT 3323 8858 3293 8886 HAIL...<.75IN WIND...60MPH $$ DC
868
WWUS54 KJAN 162258
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
558 PM CDT FRI JUN 16 2017
MSC103-159-162308-
/O.EXP.KJAN.SV.W.0302.000000T0000Z-170616T2300Z/
Noxubee MS-Winston MS-
558 PM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NOXUBEE AND
EASTERN WINSTON COUNTIES WILL EXPIRE AT 600 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern and east central Mississippi.
LAT...LON 3297 8879 3297 8898 3329 8896 3329 8867
TIME...MOT...LOC 2258Z 287DEG 36KT 3323 8858 3293 8886
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:11 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 16, 4:11 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Jackson MS 411 PM CDT Fri Jun 16 2017 ...SCATTERED SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING... .DISCUSSION... Through Saturday: Thunderstorms have been increasing in coverage over the northern half of the forecast area over the past few hours as lift from the combined MCV/disturbance aloft filters southeast into the Lower MS Valley. The atmosphere across our region is very unstable with surface-based CAPE values ranging from 3500 to 5000 j/kg currently and some dry air aloft is helping enhance the threat for storms producing gusty (and possibly damaging) winds from microbursts. There is also a decent amount of deep layer wind shear in place (by summer standards) and this aspect of the environment will likely lead to one or two storm clusters aggregating within the next few hours along and north of I-20, and then advancing more or less southeastward into southern zones late this afternoon into the evening. The going severe thunderstorm watch will be kept in place through 9 pm in all areas at this juncture to cover the damaging wind threat from storms. There will also be a more secondary risk of hail. It is likely at least some portions of watch in northern and western zones will be able to be dropped from the watch before the official 9 pm expiration time. There have recently been some signals showing up for late tonight in high resolution model output suggesting convection could again pop up along the lingering convergent boundary (which helped trigger today's activity). This boundary should become oriented more north to south (near I-55) late tonight and into tomorrow and the question mark of whether or not much late night into early Saturday convection will occur provides more than wanted uncertainty for first half of the weekend. Initial thinking was that the current upper pattern (susceptible to somewhat chaotic thunderstorm clusters) would be breaking down after today but subtle hints of energy aloft trying to cut-off just to our south could possibly extend the unsettled window through Saturday. For now we are going with 30 PoPs tomorrow along and east of the I-55 corridor and will watch closely for trends in observations and near-term high resolution forecast models. As for impacts, it is certainly not out of the question a few strong storms could be in the cards for tomorrow (especially in the mentioned areas) but there is far too much uncertainty, and a general expected lessening of instability, to considering advertising a severe risk in the HWO/graphics at this time. Otherwise, expect highs generally ranging from 90 to 93 with plenty of humidity to occasional peak heat index values up to the century mark in spots. /BB/ Saturday night through Thursday night: On Sunday the mid-level ridge will continue to strengthen over the region. With plenty of moisture and decent lapse rates, expect there to be at least some isolated to scattered convection on the periphery of the ridge in the east Sunday afternoon. Once again a strong storm or two looks possible. On Monday into Tuesday, an upper trough will drag a cold front south across the area. The models are not overly robust with the convection with this system, as the models are struggling with the potential for a tropical system in the golf. The models want to turn the flow around to the North in advance of this potential low and cut off the flow of moisture to the area. High pressure and much drier air will build in for Tuesday and Wednesday with highs in the upper 80s Tuesday and in the low 90s by Wednesday. By Thursday the Global models diverge with the latest run of the ECMWF trying to bring some remnant tropical moisture northward over the area, while the GFS keeps the moisture to the south. Will lean towards the Drier GFS solution and keep the area dry on Thursday and Thursday night./15/ && .AVIATION... 18Z TAF discussion: Expected scattered strong to severe thunderstorms to affect the region through the afternoon and into the early evening at all sites (although a majority of the activity will likely be through before the afternoon is out along the GLH/GWO/CBM/GTR corridor). Any storms will have the potential to produce IFR conditions, hail, gusty winds, IFR flight cats, and severe turbulence in the vicinity. Most of the storms should be through by late evening into the overnight with potential of patchy fog and low clouds by daybreak tomorrow. Tomorrow should hold less convective potential and mostly VFR conditions after morning low clouds and fog dissipate. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 91 74 91 / 30 26 14 13 Meridian 70 90 74 91 / 41 28 17 24 Vicksburg 74 92 74 91 / 24 23 12 9 Hattiesburg 71 90 72 91 / 59 26 16 27 Natchez 73 90 73 90 / 28 21 11 16 Greenville 74 91 75 91 / 16 20 10 10 Greenwood 72 91 75 90 / 17 23 12 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15/BB
Hazardous weather outlook, Jun 16, 3:12 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 312 PM CDT Fri Jun 16 2017 ARZ074-075-LAZ007>009-MSZ018-019-025>046-172015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- 312 PM CDT Fri Jun 16 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through the remainder of this afternoon Severe thunderstorms will be possible through the rest of the afternoon north of the Interstate Twenty corridor. The main risk with any severe storms will be damaging winds, although hail up to the size of quarters cannot be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. LAZ015-016-023>026-MSZ047>066-072>074-172015- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 312 PM CDT Fri Jun 16 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon into this evening. Severe thunderstorms will be possible through evening along and north of the Interstate Twenty corridor. The main risk with any severe storms will be damaging winds, although hail up to the size of quarters cannot be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 16, 3:28 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
328 PM CDT FRI JUN 16 2017
MSZ026-162100-
Grenada MS-
328 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT GRENADA COUNTY UNTIL 400 PM
CDT...
At 327 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bew Springs, or 7 miles northwest of Grenada, moving east at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Grenada around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
north central Mississippi.
LAT...LON 3387 8977 3387 8959 3368 8969 3368 9014
3381 9014 3381 8998 3382 8998 3382 8993
3390 8992 3390 8977
TIME...MOT...LOC 2027Z 269DEG 17KT 3384 8991
10Special weather statement, Jun 16, 4:29 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
429 PM CDT FRI JUN 16 2017
MSZ047-162215-
Warren MS-
429 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN COUNTY UNTIL
515 PM CDT...
At 428 PM CDT, Meteorologists were tracking a strong thunderstorm
over Redwood, moving southeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Oak Ridge around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
central and west central Mississippi.
LAT...LON 3258 9076 3257 9076 3257 9073 3258 9072
3259 9073 3260 9072 3258 9065 3255 9065
3254 9063 3236 9073 3245 9086 3257 9086
TIME...MOT...LOC 2128Z 293DEG 9KT 3251 9080
DCLocal storm report, Jun 16, 4:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 N WINONA 33.53N 89.72W
06/16/2017 MONTGOMERY MS PUBLIC
A FEW TREES DOWN ON SAWYER LOOP RD.
&&Local storm report, Jun 16, 4:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 6 ESE GREENWOOD 33.49N 90.09W
06/16/2017 M52 MPH CARROLL MS ASOS
KGWO MEASURED 52 MPH WIND GUST.
&&Local storm report, Jun 16, 5:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG 1 E MANTEE 33.73N 89.05W
06/16/2017 WEBSTER MS EMERGENCY MNGR
A FEW TREES DOWN ACROSS HWY 15.
&&Special weather statement, Jun 16, 5:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
508 PM CDT FRI JUN 16 2017
MSZ018-019-162315-
Sunflower MS-Bolivar MS-
508 PM CDT FRI JUN 16 2017
...A LINE OF GUSTY THUNDERSTORMS WILL AFFECT SUNFLOWER AND BOLIVAR
COUNTIES UNTIL 615 PM CDT...
At 507 PM CDT, Meteorologists were tracking a line of strong
thunderstorms along extending from near De Witt to near Minter City.
Movement was south at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Blaine around 545 PM CDT.
Sunflower around 555 PM CDT.
Moorhead around 610 PM CDT.
Inverness around 615 PM CDT.
Other locations impacted by these storms include Doddsville,
Winstonville, Beulah, Pace and Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
north central and northwestern Mississippi.
LAT...LON 3412 9095 3388 9045 3333 9045 3333 9055
3345 9076 3353 9076 3353 9092 3369 9122
3368 9103 3377 9115 3378 9099 3385 9107
3393 9101 3397 9109 3400 9102 3396 9097
3402 9099 3402 9090 3407 9088 3409 9091
TIME...MOT...LOC 2207Z 019DEG 20KT 3425 9127 3376 9036
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 54 min |
| Jun 15, 7:50 PM CDT | Special Weather Statement | JAN | Washington | 25 min |
| Jun 15, 8:44 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Jun 16, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 57 min |
| Jun 16, 2:54 PM CDT | Special Weather Statement | JAN | Warren | 51 min |
| Jun 16, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 55 min |
| Jun 16, 3:28 PM CDT | Special Weather Statement | JAN | Grenada | 32 min |
| Jun 16, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 55 min |
| Jun 16, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 62 min |
| Jun 16, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 42 min |
| Jun 16, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 50 min |
| Jun 16, 4:29 PM CDT | Special Weather Statement | JAN | Warren | 46 min |
| Jun 16, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 66 min |
| Jun 16, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Oktibbeha, Webster | 62 min |
| Jun 16, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| Jun 16, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 60 min |
| Jun 16, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 46 min |
| Jun 16, 5:08 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 67 min |
| Jun 16, 5:14 PM CDT | Special Weather Statement | JAN | Leflore | 61 min |
| Jun 16, 5:20 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee | 55 min |
| Jun 16, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore, Sunflower | 39 min |
| Jun 16, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 62 min |
| Jun 16, 5:42 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 4 hr |
| Jun 16, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 61 min |
| Jun 16, 5:53 PM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Holmes, Humphreys, Leflore, Sunflower and 1 more | 3 hr |
| Jun 16, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 51 min |
| Jun 16, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 65 min |
| Jun 16, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 60 min |
| Jun 16, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 64 min |
| Jun 16, 6:18 PM CDT | Special Weather Statement | JAN | Noxubee | 27 min |
| Jun 16, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 56 min |
| Jun 16, 6:47 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 73 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.